Hail, Guernsey
- When
- April 26, 1:57 PM EST
- Where
- Guernsey County, 5 mi SW of Antrim
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.069, -81.417
The public reported penny size hail southwest of Antrim.
Scattered severe thunderstorms developed along a warm front moving across southeast Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered severe thunderstorms developed along a warm front moving across southeast Ohio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 26, 1:17 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 217 PM EDT THU APR 26 2007 .SHORT TERM /TONIGHT AND FRIDAY/... WARM SOUTHERLY WINDS AHEAD OF A COLD FRONT MOVING ACROSS THE OHIO VALLEY WILL BRING SHOWERS AND THUNDERSTORMS TO THE DISTRICT TONIGHT ALONG WITH ABOVE NORMAL TEMPERATURES. SOME ISOLATED THUNDERSTORMS IN OHIO COULD BECOME SEVERE. THE COLD FRONT WILL PUSH THROUGH THE FORECAST AREA DURING THE MORNING HOURS OF FRIDAY. AS THE FRONT MOVES SLOWLY EAST A RISK OF SHOWERS WILL CONTINUE INTO FRIDAY EVENING. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... WEAK NORTHWEST FLOW OFF THE LAKES FRIDAY NIGHT INTO SATURDAY MORNING WILL KEEP A CHANCE OF RAIN SHOWERS ACROSS THE FORECAST AREA ALONG WITH MOSTLY CLOUDY SKIES. A RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTRICT SATURDAY NIGHT WILL BRING DRY WEATHER FOR SATURDAY NIGHT AND SUNDAY. AS HIGH PRESSURE MOVES SLOWLY ACROSS THE DISTRICT DRY WEATHER ALONG WITH SLOWLY WARMING TEMPERATURES CAN BE EXPECTED FOR MONDAY INTO TUESDAY NIGHT. AN EAST-WEST COLD FRONT SAGGING SOUTH ACROSS LAKE ERIE WEDNESDAY WILL BRING CLOUDY SKIES AND A RISK OF SHOWERS AND THUNDERSTORMS INTO WEDNESDAY NIGHT. HIGH PRESSURE BUILDING INTO THE DISTRICT WILL BRING DRY WEATHER FOR THURSDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THUNDERSTORMS WILL CONTINUE TO DEVELOP IN AN INCREASINGLY UNSTABLE AIRMASS THIS EVENING AND CONTINUE TONIGHT. A SURFACE BOUNDARY WILL CROSS THE REGION FROM WEST TO EAST BETWEEN 09Z AND 15Z. MOST PRECIPITATION WILL BE AHEAD OF THIS BOUNDARY. EXPECTING MAINLY MVFR CIGS AND VIS...LOWERING TO IFR ALONG AND BEHIND THE FRONT TONIGHT...THEN BACK TO MVFR ON FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 429 AM EDT THU APR 26 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-270830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 429 AM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL DEVELOP TOWARD THE GREAT LAKES TODAY WITH SHOWER AND THUNDERSTORM CHANCES INCREASING THIS AFTERNOON. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS MAY REACH SEVERE LEVELS WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1035 AM EDT THU APR 26 2007 OHZ048-261515- COSHOCTON OH- 1035 AM EDT THU APR 26 2007 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...COSHOCTON... AT 1030 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES EAST OF WARSAW...OR ABOUT 4 MILES NORTHWEST OF COSHOCTON...MOVING NORTH AT 55 MPH. A BRIEF WIND GUST TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLISSFIELD...LAYLAND...WARSAW AND WEST LAFAYETTE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1111 AM EDT THU APR 26 2007 OHZ039-048-261600- COSHOCTON OH-TUSCARAWAS OH- 1111 AM EDT THU APR 26 2007 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...COSHOCTON AND TUSCARAWAS... AT 1105 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF BAKERSVILLE...MOVING NORTH AT 50 MPH. WIND GUSTS OF 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BAKERSVILLE...DOVER...GILMORE...GNADENHUTTEN...MINERAL CITY...NEW PHILADELPHIA...STONE CREEK...STRASBURG AND SUGARCREEK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 209 PM EDT THU APR 26 2007 OHZ039-049-058-261900- GUERNSEY OH-HARRISON OH-TUSCARAWAS OH- 209 PM EDT THU APR 26 2007 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...GUERNSEY...HARRISON AND TUSCARAWAS... AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF BYESVILLE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BIRMINGHAM...BOWERSTON...BYESVILLE...CADIZ...CAMBRIDGE... CLENDENING...DENNISON...DOVER...FREEPORT...GILMORE... GNADENHUTTEN...HOPEDALE...JEWETT...KIMBOLTON...LONDONDERRY...NEW PHILADELPHIA...OLD WASHINGTON...PIEDMONT...SALT FORK STATE PARK... SCIO...SENECAVILLE...TAPPAN...TIPPECANOE AND UHRICHSVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 114 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
4 hail. Local standard time, as filed.
The public reported penny size hail southwest of Antrim.
The public reported nickel size hail near Jewett.
The public reported nickel size hail west of Richmond.
Emergency management reported quarter size hail in Irondale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26590, 26591, 26593, 26597.